Alert archive / Alabama / Special Marine Warnings in 2022

Special Marine Warning 331, NWS Mobile, AL

November 26, 2022

NWS Mobile, AL issued this special marine warning at Nov 26, 2022, 6:50 PM CST. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2022, 6:50 PM CST (00:50 UTC)
Expired
Nov 26, 2022, 8:15 PM CST
In force
85 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 26, 5:42 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 26, 5:42 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
542 PM CST Sat Nov 26 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 530 PM CST Sat Nov 26 2022

LIFR to IFR conditions will persist through the evening as a cold
front approaches moves across the area tonight. Winds will
generally be sustained at around 15 knots over inland locations
and around 20 knots near the coast. Wind gusts to 30-35 knots are
possible at times this evening and into late tonight. Higher wind
gusts can be expected in thunderstorms. Additionally, strong low
level wind shear will be present this evening through the
overnight hours, with mainly southwesterly shear between 40-45
knots through 2000ft. However, by late tonight into early Sunday
morning, shear will become westerly at around 40 knots through
2000ft. VFR conditions return by mid-morning Sunday. /13

&&

.PREV DISCUSSION... /issued 412 PM CST Sat Nov 26 2022/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Sunday)
Issued at 224 PM CST Sat Nov 26 2022

An upper trough will eject northeast and become negatively tilted
this evening and tonight as strong upper jet rounds the base of
the trough. At the sfc a cold front will track eastward across
the area tonight. As height falls associated with the upper level
trough continue to overspread the area through this evening, rain
chances will continue to increase from west to east. Meanwhile, a
marine warm front over the northern Gulf will continue to lift
northward. While the area has remained stable today due to
persistent low clouds and drizzle, a much more unstable airmass is
located south of the warm front. As the warm front moves inland
and the unstable airmass moves onshore, the severe threat is
expected to increase as wind shear values are favorable for severe
thunderstorms with very large, curved hodographs characterized by
upwards of 400m2/s2 sfc-1km and sfc-3km SRH. This is thanks to
strong speed and directional shear over the area, with deep layer
shear values exceeding 55 to 65kts. At this time we expect the
greatest severe threat to be along the coast and especially in the
western Florida panhandle this evening where there is a Slight
Risk of severe thunderstorms. The greatest threat will be damaging
winds and isolated tornadoes. Patchy dense fog will also be
possible ahead of the front this evening before mixing increases.
A wind advisory remains in effect tonight into Sunday morning for
frequent wind gusts of 35 to 45 mph just ahead of and behind the
front.

Showers and thunderstorms will be east of the area by daybreak
with a drier airmass moving into the area for Sunday. Lows tonight
will be in the upper 40s and low 50s west of I-65 to mid and upper
50s east of I-65. Highs on Sunday will be in the mid and upper
60s. /13

SHORT TERM...
(Sunday night through Wednesday)
Issued at 224 PM CST Sat Nov 26 2022

Sunday night through Monday night will be dry as high pressure
moves east across the area and shortwave ridging building over the
southeast. Southerly flow returns late Monday night into Tuesday
as sfc high pressure slides east and next trough develops over the
western states. As precipitable water values climb to around 1.5
inches by Tuesday afternoon and 1.8 inches on Wednesday, rain
chances will increase from west east on Tuesday night into
Wednesday as a cold front approaches the area. The cold front
will move across the area on Wednesday. Early indications
indicate the potential for CAPE of 1500-1700 J/KG, 0-3km SRH of
150-225 M2/S2, and SFC-500 MB Bulk Shear of at least 40 KT, so
this will be something to watch over the next few days for the
potential of strong to severe thunderstorms. Highs on Monday will
be in the upper 60s and low 70s and low to mid 70s on Tuesday.
/13

LONG TERM...
(Thursday through Saturday)
Issued at 224 PM CST Sat Nov 26 2022

Cooler and drier high pressure will move east across our
forecast area Thursday and Friday, with no precipitation expected
through Saturday. Highs will be in the 50s and low 60s on Thursday
in the wake of the front and back into the 60s and 70s Friday and
Saturday. /13

MARINE...
Issued at 224 PM CST Sat Nov 26 2022

Seas will build and moderate onshore flow will become
strong this evening with the approach of a cold front. Winds will
then shift to be westerly early Sunday morning as the front passes
over the marine waters. Small Craft Advisories remain in effect for
all bays and sounds as well as the Gulf waters. Winds and seas will
then gradually decrease into early next week, but moderate to strong
onshore flow along with building seas, is expected to develop once
again for Tuesday and into midweek ahead of the next cold front. At
least a Small Craft Advisory will likely be needed by midweek to
account for this; however, we will continue to monitor trends for
potential Gale products as well. /26

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      52  69  52  71  54  75  64  75 / 100   0   0   0   0  60  80  60
Pensacola   58  68  56  71  58  73  66  75 / 100   0   0   0   0  40  70  70
Destin      62  69  59  70  60  72  67  74 / 100   0   0   0   0  30  60  80
Evergreen   53  68  48  69  48  73  60  74 / 100   0   0   0   0  30  70  70
Waynesboro  48  65  45  67  48  72  60  70 /  90   0   0   0   0  60  90  40
Camden      51  66  45  67  46  72  59  72 / 100   0   0   0   0  40  80  60
Crestview   57  70  49  72  51  74  61  76 / 100   0   0   0   0  30  60  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST Sunday for ALZ051>060-261>266.

     High Rip Current Risk through late Sunday night for ALZ265-266.

FL...Wind Advisory until 6 AM CST Sunday for FLZ201>206.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...Wind Advisory until 6 AM CST Sunday for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 9 AM CST Sunday for GMZ630>636.

     Small Craft Advisory until 3 PM CST Sunday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Nov 26, 4:46 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
446 PM CST Sat Nov 26 2022

ALZ261>266-FLZ201>206-MSZ078-079-270200-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile,
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley,
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay,
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino,
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola,
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze,
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach,
Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale
446 PM CST Sat Nov 26 2022

...Patchy dense fog will affect coastal Alabama and the western
Florida panhandle through 9PM...

Patchy dense fog will continue across area areas mainly along and
south of I-10 in southwest Alabama and northwest Florida through
this evening with visibilities as low as a quarter of a mile at
times. The fog will gradually clear as rain increases and a cold
front moves into the area. Dense fog may locally prove hazardous
to travel conditions as times this evening.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:08 PM CSTSpecial Marine WarningMOB22 min
Nov 26, 6:32 PM CSTSevere Thunderstorm WarningMOBMobile, Washington14 min
Nov 26, 6:54 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Nov 26, 8:11 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Nov 26, 8:11 PM CSTSpecial Weather StatementMOBBaldwin49 min
Nov 26, 8:41 PM CSTSevere Thunderstorm WarningMOBEscambia49 min
Nov 26, 9:16 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBConecuh, Covington, Escambia44 min
Nov 26, 9:34 PM CSTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Nov 26, 9:48 PM CSTSpecial Weather StatementMOBButler, Covington57 min
Nov 26, 10:41 PM CSTSpecial Weather StatementMOBCovington49 min
Nov 26, 10:42 PM CSTSpecial Marine WarningMOB48 min
Nov 26, 11:46 PM CSTSpecial Marine WarningMOB22 min

Nearby

Special Marine Warnings in Alabama, 2022Every special marine warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.